Advil is a brand name for the drug ibuprofen, which is a nonsteroidal anti-inflammatory drug (NSAID) that is used to relieve pain, reduce fever, and decrease inflammation. However, ibuprofen can cause stomach ulcers, which are open sores in the lining of the stomach or small intestine.
According to a report by the National Center for Biotechnology Information , NSAIDs like ibuprofen can cause ulcers by reducing the production of prostaglandins, which are substances that protect the stomach lining from acid. When the stomach lining is exposed to acid without the protection of prostaglandins, ulcers can form.
The Washington Post  reports that taking ibuprofen can increase the risk of perforated ulcers, which are ulcers that have a hole in the stomach or intestine. The article mentions that a former congressman, John Dingell, died from complications of a perforated ulcer that was caused by taking ibuprofen.
It is important to note that people with ulcers or a history of ulcers should avoid taking NSAIDs like ibuprofen, as it can worsen the condition. According to Drug Patent Watch , Advil is not recommended for people with ulcers, bleeding problems, or severe liver or kidney disease.
In conclusion, taking Advil or ibuprofen with ulcers can be dangerous and can worsen the condition. People with ulcers or a history of ulcers should avoid taking NSAIDs like Advil and should consult their healthcare provider for alternative pain relief options.